MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 2 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 2 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during thr, the femur fractured when implanting polarstem stem.This was event was treated by cable to fasten fractured femur.Patient has recovered.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during thr, the femur fractured when implanting polarstem stem.This was event was treated by cable to fasten fractured femur.Patient has recovered.The device intended for use in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted and the reported failure mode could not independently be confirmed.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.A review of the complaint history revealed no additional complaint for the batch in question.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Review of past corrective actions was performed.No further escalation is required.The ifu (lit.No.12.23 ed 03/21) lists fracture as a known possible adverse effect resulting from a hip arthroplasty.A medical investigation was conducted.The finite data provided may support the reported issue.However, the limited information was insufficient for a thorough investigation and patient impact beyond the reported events.Based on the performed investigation, the reported failure mode can be confirmed.A relationship between the reported event and the device cannot be confirmed.The complaint description does not indicate a problem with the polarstem in scope.Furthermore, there is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.No probable cause can be determined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Corrected data.
 
Event or Problem Description
It was reported that, during thr, the femur fractured when implanting polarstem stem.This was event was treated by cable to fasten fractured femur.A delay of less than 30 min was reported to occur as a consequence of this incident.Patient has recovered.

Brand Name
POLARSTEM STEM STD TI/HA 2 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13689315
Report Number9613369-2022-00047
Device Sequence Number12039822
Product Code LZO
UDI-Device Identifier07611996118568
UDI-Public07611996118568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model Number75100465
Device Catalogue Number75100465
Device Lot NumberB1919265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/19/2022
09/13/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/21/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 28MM +0-19FM22054; R3 0 DEG XLPE ACET LNR 28MM X 46MM-19AM15736; R3 3 HOLE ACET SHELL MM46-18MW08342
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight69 KG